Generic docetaxel chemotherapy induced skin toxicities in breast cancer patient
Iliass Elalami, Mohamed Ichou
The Pan African Medical Journal. 2016;24:164. doi:10.11604/pamj.2016.24.164.9908

Create an account  |  Sign in
Healthcare India 2017 Supplement 2 Supplement
"Better health through knowledge sharing and information dissemination "

Images in medicine

Generic docetaxel chemotherapy induced skin toxicities in breast cancer patient

Cite this: The Pan African Medical Journal. 2016;24:164. doi:10.11604/pamj.2016.24.164.9908

Received: 26/05/2016 - Accepted: 10/06/2016 - Published: 27/06/2016

Key words: Generic docetaxel, skin toxicities, breast cancer

© Iliass Elalami et al. The Pan African Medical Journal - ISSN 1937-8688. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Available online at: http://www.panafrican-med-journal.com/content/article/24/164/full

Corresponding author: Iliass Elalami, Departments of Medical Oncology, Military Hospital Med V, Rabat, Morocco (dr.elalami.iliass@gmail.com)


Generic docetaxel chemotherapy induced skin toxicities in breast cancer patient

Iliass Elalami1,&, Mohamed Ichou1

 

1Departments of Medical Oncology, Military Hospital Med V, Rabat, Morocco

 

 

&Corresponding author
Iliass Elalami, Departments of Medical Oncology, Military Hospital Med V, Rabat, Morocco

 

 

Image in medicine    Down

Female patient, 52 years old, three months after mastectomy due to breast cancer was subjected to chemotherapy with docetaxel. After the first cycle she presented erythema and dysesthesia of the burning sensation type that greatly improved in 2 weeks. After the next session there was relapse of symptoms. She was treated with a topical corticosteroid for 7 days. There was partial improvement of symptoms. At each new chemotherapy session she presented the same symptoms with greater intensity and less expressive improvement with the treatment. Docetaxel belongs to the taxane group and act by inhibiting mitotic activity due to the suppression of microtubule depolymerization. Signs of dermatological toxicity are observed in around 65% of cases and include alopecia, hypersensitivity reactions and ungual alterations. The reactions usually occur after the first treatment cycle and are dose dependent, with relief of discomfort during relapses when the amount of the drug being given is decreased. There usually is spontaneous resolution after 2 weeks, with recurrence when the drug is reintroduced. The use of topical or systemic corticosteroids and application of cold compresses is recommended for incapacitating pain. Preventive treatment with pyridoxine was reported as beneficial in one study. It is recommended to apply local hypothermia to acral regions during medication infusion to decrease local drug perfusion. A few studies suggests that some toxic effects of docetaxel may be related to the excipients used in different formulations of the drug.

 

 

Figure 1: presence of erythema with profound desquamation and skin edema

 

 

 

 

 

 

 

 


The Pan African Medical Journal articles are archived on Pubmed Central. Access PAMJ archives on PMC here

Volume 28 (September - December 2017)

Article tools

This article authors

On Pubmed
On Google Scholar

Navigate this article

Rate this article

Altmetric

PAMJ is a member of the Committee on Publication Ethics
Next abstract

PAMJ is published in collaboration with the African Field Epidemiology Network (AFENET)
Currently tracked by: DOAJ, AIM, Google Scholar, AJOL, EBSCO, Scopus, Embase, IC, HINARI, Global Health, PubMed Central, PubMed/Medline, Ulrichsweb, More to come . Member of COPE.

ISSN: 1937-8688. © 2017 - Pan African Medical Journal. All rights reserved